Restless Legs Syndrome
9,402 members5,800 posts

Time for new feet? Lol

Time for new feet? Lol

I started on requip almost a year ago.Had to change to mirapex few months ago.the side effects of requip we're wicked. Anyhow my feet over the summer started to swell, not huge but some. I had that Neuro test emg I think about October cause I couldn't feel feet and lower legs and Dr said I was swollen enough that it made test hard to do. After that the side effects got to be way to much and went off requip one of them being swollen feet. 2 or so months later feet still wicked swollen can't even get shoes on.and now skin is really red and it burns.it hurts.anyone else experience this? My feet are so swollen it hurts to walk stairs are bad.feels like I am walking on hot sponges.every part of feet are red and burning and it's up my legs too.i don't tan.its not a chemical burn.i wish I knew what to do I stopped only medication that could have caused it but it's even worse.im not a big salt person.test they did for diabetes came back borderline. Any ideas?

17 Replies
oldestnewest

Hi Nopeno

That looks painful. Are you on any meds at all now? Did the doctors put you on requip and mirapex for RLS?

I have seen somewhere ( can't remember where) that requip can cause swollen feet.

However, if you stopped taking requip/mirapex 2 months ago, the swelling should have gone down by now.

I know gabapentin and pregabalin (LYRICA) cause the feet to swell and it's a common, listed side effect- but it's not a common side effect of dopamine agonists.

What does your doctor say about it?

I can only suggest ice and elevating the leg.

Hopefully, someone else may have a better suggestion for you soon

Reply

Hi ty. I am taking mirapex baclofen cymbalta .I take the mirapex and baclofen for rls.gonna call Dr Tuesday and see what they say.to be honest I had my rls under control till I hurt my back.idk if all the meds they had me on did something or if it's from the damage.

Reply

Cymbalta makes RLS worse in the vast majority of cases. One of the few anti depressants that doesn’t make it worse is Trazodone.

Baclofen can cause ankle swelling and tingling- it’s listed as a less common side effect so it could be that.

Hope your doctor can find out the exact cause of the swelling and burning.

Good luck

Jools

Reply

Cymbalta can make RLS worse. I actually take it for nerve pain for a different ailment but had to lower the dosage from 60 mg to 30 mg.

Reply

Ty very much definitely calling Dr Tuesday morning.

Reply

Hope you get it sorted. It looks very painful.

Reply

Thank you I will keep you posted.

Reply

hi nopeno . I have nerve pain in my foot from slipped disc looks and sounds like that.

Reply

I hope that you get better.

Reply

Hi, I don't know what the cause is but you should definitely see a Dr ( would be GP in UK ) so it can be diagnosed. It might be nothing to do with your treatment but will have a cause. The numb and burning bit sounds like a neuropathy but I wouldn't expect that to cause this swelling. I am a retired GP. I advise you go and see a non retired one!

Hope it gets sorted soon as it looks very uncomfortable

Reply

Thank you very much I will be calling them first thing.

Reply

I'm pasting this from a Parkinson's forum "Edema is one of the side effects of Mirapex because it has a tenancy to retain sodium in the cells. Where there is sodium, there is water. Where there is excess water, there is Edema. The reason why it usually happens in the legs, and sometimes hands, is because due to gravity it is toughest for the body to pump blood from the legs back up the body. In that case, sodium can pool in the tissue of the legs because the blood cannot pump it back up, so it stays in the lower extremities. If there is sodium there, water will the "absorb" into the tissue causing edema.

The Dr could possibly try a diuretic (which there are quite a few) that could possibly help with this"

Reply

Thank you

1 like
Reply

I just saw the photo of your foot and I've had a very similar experience. I have afib with well controlled chf- no edema etc. Except last May developed rls sx and PCP gave me Mirapex. Within a week was in the ER with swollen painful, red feet and lower legs which I thought was an allergic reaction to the Mirapex. The diagnosis was cellulitis, taken off Mirapex and sent home. Am on no meds other than Thyroid, Xanax, Lasix, and coumadin with no dosage changes on any meds. My feet are still in the same condition and no one seems to be able to get to the bottom of this. Two weeks ago I went to a new ortho surgeon for a knee consult. He saw my legs and referred me to the (of all things) the Lymphedema clinic. Haven't gone yet because other medical probs (surg/ the flu) took precedence. Quite frankly, I'm hesitant to add another specialty to the mix-more money/more copays and for what?. I can't understand whyI am a retired nurse and do a lot of researh on my own. No one can figure this out. Any ideas from anyone. BTW I am not willing to add any new meds to what I already take. I believe the less meds the better. I'm really frustrated over this situation. Personally I believe the coumadin plays a part in this and am in the process of getting off of this. Any ideas appreciated. Thanks. Burma (irina1975)

Reply

Am not sure nopeno if this is an allergic reaction keep on consulting your doctor. I can say that it has taken several years for mirapex side effects to wear off. Have you been investigated for other things?

Reply

I'm about ready to have them admit me to hospital and test me for everything.

Reply

Dr office open today.yay.i called and have appointment for this afternoon.

Reply

You may also like...